Nishmat's Women’s Health and HalachaIn memory of Chaya Mirel bat R' Avraham

  • Hebrew
  • English
  • Espnaol
  • Francais
Menu

Irregular spotting

30 April, 2019

Question:

I have been having irregular spotting between periods. I’ve had a minor surgery to figure out what was wrong. It seems I have an unusually shaped uterus and have been told because of its shape it tends to shed its lining long after my period is actually over. So after 4-5 days when I check I am good. But then 3 days later I suddenly have brown. And even when my Rav said it was ok, half way through the days after the mikvah and sometimes after intercourse I still am shedding. I’m not sure what to do. It’s frustrating and I’m always scared I will be violating the laws of Niddah.

Any ideas on how to fix it? Or how to avoid making a Niddah mistake?


Answer:

Given your situation, we strongly recommend reviewing the laws of staining. It is important to remember that not all stains will render a woman niddah nor invalidate the clean days. See our article on stains for more details.

While tehorah, you should wear colored underwear (or disposable pantyliners) and wait 15 seconds after urinating before wiping. After intercourse you should wait a few minutes before getting up and/or wiping yourselves, and do not look for any staining. Be sure to use colored sheets and towels to avoid finding problematic stains.

During the clean days, you should change your white underwear more frequently to prevent any staining from accumulating to the size of a gris. You may reduce the number of bedikot to the hefsek taharah, and one bedikah each on days 1, 7, and one of the intermediate clean days (a day that you are less likely to experience staining). You should bring any questionable stains to your rabbi for evaluation. Do not assume a stained bedikah will invalidate the clean days; there are many shades of brown that are acceptable.

You can ask your doctor if there are ways of reducing this irregular staining. Please ask if trying bioflavonoids (1000mg, 3x/day while staining) or ibuprofen may help reduce extended staining.

Please feel free to get back to us with any further questions.

B’hatzlacha!


This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.

For further questions or comments: 

The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.


Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.